MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XP

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XP
Model Number ADVIA CENTAUR XP
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
A falsely elevated vitamin b12 (vb12) result was generated on a patient sample on an advia centaur xp instrument.The erroneous result was reported to the physician(s).The patient sample was repeated on the same instrument and recovered lower than the erroneous result.The customer was confident with repeat result as it correlated with the results retested at other reference lab and other branch of same center.The repeat result was reported to the physician(s), as the correct result.There are no known reports of patient intervention or adverse health consequences due to the falsely elevated vb12 result.
 
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted a siemens customer care center (ccc) to report that a falsely elevated vitamin b12 (vb12) result was generated for a patient sample on an advia centaur xp instrument.Quality controls were in range at the time of the event.A siemens customer service engineer (cse) was dispatched to the customer's site.During the visit, the cse performed sample and reagent probe alignments, cleaned all reservoirs, performed a decontamination, checked aspirate, and dispense ports for any drift, and checked acid and base probe dispense volume.On a subsequent visit, the cse performed a decontamination again, reverified reagent probe, sample probe and ancillary probe alignments, and primed system 4 times.Then the cse checked the dispense port and aspirate probe down alignments, the acid, base priming and verified the volumes.Next the cse changed the reagent probe 1 and 2 valves and replaced ancillary and four aspirate probes.The cause of the falsely elevated vb12 result is unknown.The instrument is performing according to specifications.No further evaluation of this device is required.
 
Additional Manufacturer Narrative
Siemens filed initial mdr 2517506-2023-00097 on 17-mar-2023.Additional information (23-mar-2023): the initial report indicates "the customer was confident with repeat result as it correlated with the results retested at other reference lab and other branch of same center".The customer provided the result obtained at the reference laboratory.The instrument and assay used at the other laboratory are unknown.Additionally, the customer provided the gender of the patient.Furthermore, a precision study was performed on patient samples.Sections a3 and b6 were updated with this information.The instrument is performing according to specifications.No further evaluation of this device is required.

Brand Name
ADVIA CENTAUR XP
Common Device Name
ADVIA CENTAUR XP
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS MANUFACTURING LTD
chapel lane, swords co.
registration number: 8020888
dublin,
EI  
Manufacturer Contact
douglas stanton
511 benedict ave
tarrytown, NY 10591
9142706592
MDR Report Key16567845
Report Number2517506-2023-00097
Device Sequence Number12152771
Product Code JJE
UDI-Device Identifier00630414585475
UDI-Public00630414585475
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K041133
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA CENTAUR XP
Device Catalogue Number10471899
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/21/2023
Supplement Date Received by Manufacturer03/23/2023
Initial Report FDA Received Date03/17/2023
Supplement Report FDA Received Date04/14/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/27/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale